MAUDE Adverse Event Report: SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE HEEL (GLOBAL) PACK OF 5; DRESSING,WOUND,OCCLUSIVE

SMITH & NEPHEW MEDICAL LTD. ALLEVYN LIFE HEEL (GLOBAL) PACK OF 5; DRESSING,WOUND,OCCLUSIVE
Catalog Number 66801304
Medical Device Problem Code Delivered as Unsterile Product (1421)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/12/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).Sections h6 (type of investigation and investigation findings) and h11 were updated.H11: results of investigation: the product was not returned for evaluation; however, the provided images were reviewed and revealed that the packaging was not intact, was already opened.The review of the production records showed no manufacturing issues that could have contributed to the reported incident.No similar events were found in the complaint history; therefore, this would suggest it is an isolated event.A historical review concluded that there have been no previous escalated actions for the part number and failure mode reported.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Additionally, product prints stated that the dressing pouches shall be 100% visually inspected.The photos provided showed that the pouch film was already peeled open, and we cannot confirm the original status of the pouch seal.All the dressing pouches are visually inspected during manufacturing.The probable root cause may include that the pouch was peeled open in the distribution chain or with the end user.There were no manufacturing, design or labeling deficiencies identified which would have contributed to the complaint.No escalation is required.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that the allevyn life heel (global) pack of 5 packaging was not intact and was found in a torn condition.As this was noticed in a non-therapeutic environment, there was not patient involved.
 
Additional Manufacturer Narrative
Internal complaint referece: device returned for evaluation.Sections d9, h3, h6 and h11 were updated.H3, h6: results of investigation: the product/packaging was returned for evaluation.The visual inspection performed on the returned product revealed that the dressing pouch was opened.The provided images were reviewed and revealed the same issue.The review of the production records revealed no issues were detected during the manufacturing process.No similar events were found in the complaint history; therefore, this would suggest it is an isolated event.A historical review concluded that there have been no previous escalated actions for the part number and failure mode reported.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.Additionally, product prints stated that the dressing pouches shall be 100% visually inspected.The returned dressing pouch was in open status.The 3 sides of the pouch had no sealing lacquer transfer.Only one side of the pouch had a trace of lacquer transfer.The root cause is a quality inspection failure, the open pouch was not removed during inspection.At this time, we have reason to suspect that the product failed to meet product specifications at the time of manufacture.However, based on this investigation, the need for corrective action is not indicated.

Brand Name
ALLEVYN LIFE HEEL (GLOBAL) PACK OF 5
Common Device Name
DRESSING,WOUND,OCCLUSIVE
Manufacturer (Section D)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK  HU3 2BN
Manufacturer (Section G)
SMITH & NEPHEW MEDICAL LTD.
101 hessle road
hull east riding of yorkshire HU3 2 BN
UK   HU3 2BN
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23265826
Report Number8043484-2025-00094
Device Sequence Number15991263
Product Code NAD
UDI-Device Identifier05000223482510
UDI-Public5000223482510
Combination Product (Y/N)N
Initial Reporter CountryKS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/29/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number66801304
Device Lot Number202440
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/15/2025
Supplement Date Received by Manufacturer11/04/2025
04/23/2026
Initial Report FDA Received Date10/10/2025
Supplement Report FDA Received Date11/11/2025
04/29/2026
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown